Thunderstorm Wind, Pierce
- When
- July 20, 10:20 PM CST
- Where
- Pierce County, Osmond
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.367, -97.583
Thunderstorm wind gusts estimated at 70 mph damaged a grain bin in town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 20, 8:44 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 944 PM CDT WED JUL 20 2005 .DISCUSSION... HAVE UPDATED ZONES TO REFLECT CURRENT TRENDS WITH CLUSTER OF STORMS OVER NORTH CENTRAL NEBRASKA THIS EVENING. EXPECT AMPLE MOISTURE AND INSTABILITY WILL COMBINE WITH LOW LEVEL FORCING THROUGH THE NIGHT TO HELP SUSTAIN CONVECTION OVER NORTHEAST NEBRASKA SHORTLY AFTER MIDNIGHT...DESPITE QUITE WARM MID LEVEL TEMPS. THESE STORMS HAVE HAD A HISTORY OF PRODUCING BASEBALL SIZE HAIL OVER SOUTH CENTRAL SOUTH DAKOTA. NOT SO SURE THAT WILL HAPPEN OVER THE CWA...BUT SOME LARGE HAIL IS DEFINITELY POSSIBLE ALONG WITH DAMAGING WINDS. THE LATEST RUC THOUGH INDICATES THAT CAPPING EFFECTS WILL STRENGTHEN INTO EAST-CENTRAL AND SOUTHEAST NEBRASKA WITH TIME...AND EXPECT ACTIVITY WILL WEAKEN BY THEN. && DEE .PREV DISCUSSION... 240 PM CDT WED JUL 20 2005 MAIN FORECAST CHALLENGES WILL BE TIMING OF PRECIP OVER THE NEXT COUPLE OF DAYS AND RESULTANT MAX TEMPERATURES AND EXACTLY WHERE THE BOUNDARIES WILL SET UP. IN THE SHORT TERM...12Z UPPER AIR ANALYSIS INDICATED VERY SUBTLE SHORTWAVE MOVING INTO THE NORTHERN ROCKIES WITH 10M HEIGHT FALLS NOTED...ALONG WITH A 60KT SPEED MAX. THIS WILL LIKELY CONTRIBUTE TO CONVECTIVE INITIATION...MOSTLY LIKELY ACROSS EASTERN SOUTH DAKOTA AHEAD OF ALONG A COLD FRONT EDGING SOUTHWARD. H70 TEMPERATURES INDICATED WE WERE WELL CAPPED...THUS WELL LIKELY HAVE TO WAIT UNTIL TONIGHT FOR CONVECTION TO REALLY GET GOING...MAINLY ACROSS NORTHEAST NEBRASKA. WHATEVER MCS DEVELOPS WILL LIKELY SLIDE EAST SOUTHEAST AND MOVE INTO IOWA...AND COULD POSSIBLY LINGER ALONG AND EAST OF THE MISSOURI RIVER THURSDAY MORNING...IN SIMILAR FASHION TO WHAT HAPPENED TODAY. NEVERTHELESS...THIS WILL HAVE A LARGE IMPACT ON FORECAST HIGHS FOR THURSDAY...WITH POINTS NORTH OF I80 ON THE COOLER SIDE AND POINTS OFF TO THE SOUTH STILL VERY HOT WITH HIGHS NEAR 100 AGAIN. ELEVATED DEWPOINTS WILL CONTRIBUTE TO HEAT INDICES ABOVE 105. OFFICIALLY...TO ISSUE A HEAT ADVISORY...WE ALSO NEED NIGHTTIME LOWS AROUND 80 OR ABOVE. THUS...WERE NOT EXPECTING TO MEET THOSE CONDITIONS WITH LOWS IN THE MID TO UPPER 70S...THEREFORE WELL CONTINUE TO MENTION HEAT INDEX VALUES IN THE ZFP AND HIGHLIGHT THE IMPACTS IN THE HWO. THE FORECAST FOR THURSDAY NIGHT SEEMS SIMILAR TO WHAT WERE EXPECTING TONIGHT...WITH THE RING OF FIRE REDEVELOPING IN SIMILAR FASHION AS IT DOES TONIGHT. THE SURFACE LOW WILL REMAIN ACROSS CENTRAL PORTIONS OF NEBRASKA WITH A SIGNIFICANT CAP EXPECTED FOR THE DAYLIGHT HOURS...BUT SHOULD SEE ANOTHER MCS DEVELOP INTO NORTHEAST NEBRASKA THURSDAY NIGHT AND ROLL EAST SOUTHEAST TOWARD IOWA. THIS SECOND MCS PERHAPS DEVELOPS JUST A BIT FURTHER DEEPER INTO OUR CWFA THOUGHT. THIS WILL AGAIN DRIVE THE SURFACE BOUNDARY INTO OUR CWA AND COULD POSE QUITE A CHALLENGE IN DEFINING TEMPERATURES. AGAIN AM EXPECTING COOLER TEMPS ACROSS NORTHEAST NEBRASKA WITH WARMER TEMPERATURES TO THE SOUTHWEST. SATURDAY IS SHAPING UP TO BE THE HOTTEST DAY OF THE PERIOD AS THE SURFACE LOW REDEVELOPS WELL TO OUR NORTHWEST ACROSS SOUTH DAKOTA. LOOKING FOR HIGHS AT OR ABOVE 100 FOR JUST ABOVE ALL AREAS WITH DRY CONDITIONS. SUNDAY SHOULD BE QUITE SIMILAR...BUT PERHAPS JUST A BIT COOLER ACROSS NORTHEAST NEBRASKA AS ANOTHER SURFACE BOUNDARY BEGINS TO MOVE IN. MONDAY APPEARS TO BE SIMILAR TO SUNDAY...BUT MAYBE A DEGREE OR TWO COOLER BASED ON JUST A FEW MORE CLOUDS EXPECTED. WE MAY EVENTUALLY NEED TO ISSUE A HEAT ADVISORY FOR SATURDAY THROUGH SUNDAY AS NIGHTTIME LOWS DURING THAT TIME WILL LIKELY BE IN THE UPPER 70S TO NEAR 80. LOOKS LIKE RELIEF IS IN SIGHT AS THE AFOREMENTIONED BOUNDARY FINALLY MAKES A DECENT PUSH INTO THE CWFA MONDAY NIGHT. THAT LOOKS LIKE OUR NEXT BEST CHANCE FOR PRECIPITATION (BEYOND THE SYSTEMS THAT DEVELOP TONIGHT AND THURSDAY NIGHT). THE FRONT PUSHES WELL SOUTH OF THE REGION BY TUESDAY AND WEDNESDAY...WITH HIGHS FALLING BACK INTO THE MID TO UPPER 80S...EVEN SLIGHTLY BELOW NORMAL. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
HAZARDOUS WEATHER OUTLOOK...updated NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 902 PM CDT WED JUL 20 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 902 PM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY AFTER MIDNIGHT ACROSS PORTIONS OF NORTHEAST AND EAST-CENTRAL NEBRASKA. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. THE AREAS MOSTLY LIKELY TO SEE SEVERE ACTIVITY OVERNIGHT ARE ALONG AND NORTH OF INTERSTATE 80 IN NEBRASKA. A CLUSTER OF SEVERE THUNDERSTORMS HAD DEVELOPED ACROSS SOUTH CENTRAL SOUTH DAKOTA...AND WERE MOVING SOUTHEAST INTO NORTH CENTRAL NEBRASKA. THESE STORMS HAVE HAD A HISTORY OF PRODUCING BASEBALL SIZE HAIL. CURRENT TRENDS SUGGEST AMPLE MOISTURE AND INSTABILITY WILL LAST THROUGH MOST OF THE NIGHT...HELPING TO SUSTAIN STORMS AS THEY MOVE THROUGH NORTHEAST AND EAST-CENTRAL NEBRASKA. ALSO...HOT TEMPERATURES ARE EXPECTED TO CONTINUE ON THURSDAY...WITH HEAT INDICES RANGING FROM 100 TO 115 MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA. HOT TEMPERATURES ARE EXPECTED FROM THURSDAY THROUGH MONDAY. HEAT INDEX VALUES COULD RANGE FROM 100 TO 110 DURING THE AFTERNOON AND EARLY EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED OVER NORTHEAST JUST AFTER MIDNIGHT TONIGHT...AND THEN ACROSS EAST-CENTRAL NEBRASKA. DEE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1005 PM CDT WED JUL 20 2005
IAZ043-055-NEZ011-012-015>018-030>034-042>045-210800-
...SEVERE THUNDERSTORM WATCH 653 HAS BEEN ISSUED UNTIL 4 AM THURSDAY
MORNING FOR THE FOLLOWING LOCATIONS...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE AND WASHINGTON
DEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1120 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST CREIGHTON 42.47N 97.91W
07/20/2005 60 MPH KNOX NE LAW ENFORCEMENT
&&
ADAMSThe Sioux Falls radar (KFSD), 153 km away, was scanning. The volume nearest the first event began at 04:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts estimated at 70 mph damaged a grain bin in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467573.